Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 120, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 1, 2001, 6:37 PM EDT for Sumter County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 1, 2001, 7:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sumter County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 012238 SVRATL GAC261-012300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 700 PM EDT * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF AMERICUS...MOVING EAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AMERICUS. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3216 8432 3198 8430 3198 8399 3215 8405
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:35 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 1, 2:35 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 235 PM EDT FRI JUN 1 2001 LARGE AREA OF RAIN AND A FEW THUNDERSTORMS FROM WEST CENTRAL TO NORTHEAST GEORGIA. A FEW SHOWERS DEVELOPING OVER THE SOUTHEAST PORTION OF THE CWA WITH EVEN MORE DEVELOPING AHEAD OF THE FRONT OVER NORTHWEST GEORGIA/NORTHEAST ALABAMA. ETA STILL SHOWS CAPES INCREASING TO AROUND 2000 AHEAD OF THE FRONT SO THAT WOULD BE OUR TRIGGER FOR ANY SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. CURRENT MSAS ANALYSIS SHOWS -4 TO -6 LI IN ALABAMA AHEAD OF THE FRONT. AFTER THE FRONT PASSES...WE SHOULD HAVE DECREASING CLOUDINESS TONIGHT. FOR SATURDAY...AGAIN MODELS NOT CONSISTENT WITH THE DRYING BEHIND THE FRONT. THE MAV NUMBERS SHOW DEW POINTS IN THE 50S WITH CORRESPONDING GREATER STABILITY OVER THE CWA. THE FWC KEEPS DEW POINTS IN THE LOWER 60S. ALL INDICATE SOME MOISTURE WITH THE TRAILING FRONT/TROUGH SO WILL KEEP SMALL POPS IN FOR AFTERNOON THUNDERSTORMS. ALL SHOW MOISTURE RETURNING NORTHWARD SUNDAY SO WILL CARRY CHANCE OF AFTERNOON THUNDERSTORMS....BETTER CENTRAL. TEMPERATURES REMAIN BELOW NORMAL THROUGH THE EXTENDED AS THE UPPER LOW OVER THE GREAT LAKES KEEPS A MEAN TROUGH ALONG THE EAST COAST. AS IN THE PAST WEEK TO 10 DAYS...SHORT WAVES MOVE ALONG IN RATHER FAST (FOR THE SEASON) WESTERLY FLOW WHICH SET OFF THUNDERSTORMS EACH DAY. FCSTID = 26 ATL 61 79 62 82 / 30 20 20 20 AHN 59 79 60 83 / 30 20 20 30 GVL 61 77 62 81 / 30 20 20 30 RMG 57 76 59 80 / 30 30 20 30 CSG 66 86 67 87 / 30 10 10 30 MCN 65 85 65 86 / 40 10 10 30 .FFC... GA...NONE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 31 min |
| May 31, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 31 min |
| May 31, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 33 min |
| May 31, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 44 min |
| Jun 1, 12:40 AM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.